MAUDE Adverse Event Report: ARTHREX, INC. KREULOCK SCREW, TI, 3.5X14; BONE FIXATION PLATE/SCREW

ARTHREX, INC. KREULOCK SCREW, TI, 3.5X14; BONE FIXATION PLATE/SCREW
Model Number KREULOCK SCREW, TI, 3.5X14
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 07/28/2025, a sales representative reported via email that two ar-8935cl-14 kreulock compression screw (3.5 mm x 14 mm) failed to engage with the locking mechanism of an ar-9943bl-04 locking distal fibula plate during an ankle fracture procedure on (b)(6) 2025.Despite proper drilling using the designated drill tower, both screws spun freely within the hole and did not lock into the plate.A 4.0 mm cortical screw was ultimately used to fill the hole; however, locking was not achieved, and they suspect that the issue is with the locking threads on the plate.Additional information has been requested on 08/01/2025.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6.Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
Additional information was received on 08/06/2025: during a surgical procedure, they encountered an issue with the ar-9943bl-04 locking distal fibula plate (lot #15080923).While attempting to insert screws, no resistance or tactile feedback was noted.However, two ar-8935cl-14 kreulock compression screws (lot #15392704 and #15421090) failed to lock into one of the plate holes.All other holes on the plate functioned normally with similar screws.The failed screws were removed from the patient and showed signs of damage at the head.To complete the case, a 4.0 mm cortical screw, ar-8940-14 (lot #15328861) was used to fill the hole, although locking was not achieved.There was a minor delay in the procedure while a second screw was attempted, and the cortical screw was inserted.No additional anesthesia was required.Bone quality was assessed as fair, and no instruments were used to tap or prepare the bone socket.No pieces of the implant or instruments broke during the procedure, and no fragments were left behind.No adverse patient effects have been reported during or following the procedure related to this issue.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to over-torquing the screw when inserting into the plate and/or hard bone.

Brand Name
KREULOCK SCREW, TI, 3.5X14
Common Device Name
BONE FIXATION PLATE/SCREW
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22793774
Report Number1220246-2025-03466
Device Sequence Number8511703
Product Code HRS
UDI-Device Identifier00888867323063
UDI-Public00888867323063
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K201132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKREULOCK SCREW, TI, 3.5X14
Device Catalogue NumberAR-8935CL-14
Was Device Available for Evaluation? No
Distributor Facility Aware Date07/28/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer08/06/2025
12/11/2025
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date08/25/2025
12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown